Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 89, NWS Charleston, WV

July 27, 2014Kanawha County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2014, 10:06 PM EDT for Kanawha County, West Virginia. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 10:06 PM EDT (02:06 UTC)
Expired
Jul 27, 2014, 10:30 PM EDT
In force
24 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 6 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 10:10 PM EDTTSTM WND DMG1 W South Charleston, WVEVIDENCE OF LARGE BRANCHES DOWN ON I64 ON RAMP AT MCCORKLE AVE.
Jul 27, 10:15 PM EDTTSTM WND DMGSouth Charleston, WVTREE DOWN ACROSS JEFFERSON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 9:28 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1775 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
1.4
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS51 KRLX 280206
SVRRLX
WVC039-280230-
/O.NEW.KRLX.SV.W.0089.140728T0206Z-140728T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1006 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AND NORTHERN KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...

* UNTIL 1030 PM EDT

* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ALUM CREEK...OR 8 MILES
  SOUTH OF NITRO...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  YEAGER AIRPORT...TORNADO...ST. ALBANS...SOUTH CHARLESTON...PINCH...
  INSTITUTE...ELKVIEW...DUNBAR AND CROSS LANES.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 47 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 97 AND
112 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR
CENTRAL VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM
EDT MONDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3839 8190 3855 8150 3839 8129 3826 8180
      3828 8181 3831 8181 3832 8183 3832 8185
      3837 8191
TIME...MOT...LOC 0206Z 242DEG 46KT 3832 8176

$$

25
1 follow-up statement
687 
WWUS51 KRLX 280231
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 PM EDT SUN JUL 27 2014

WVC039-280240-
/O.EXP.KRLX.SV.W.0089.000000T0000Z-140728T0230Z/
KANAWHA WV-
1031 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AND WESTERN KANAWHA 
COUNTY HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS 
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WIND 
GUSTS OF 30 TO 40 MPH ARE STILL POSSIBLE AS THIS STORM MOVES INTO 
NORTHEASTERN KANAWHA COUNTY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3838 8190 3855 8150 3839 8129 3826 8180
      3828 8181 3831 8181 3832 8183 3832 8185
      3837 8191
TIME...MOT...LOC 0206Z 242DEG 46KT 3832 8176

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:56 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 27, 9:56 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
956 PM EDT SUN JUL 27 2014

.SYNOPSIS...
COLD FRONT WITH STRONG TO SEVERE STORMS PASSES EAST TONIGHT. UPPER
LEVEL DISTURBANCES WILL AFFECT THE AREA THROUGH MONDAY...WITH
LINGERING CONVECTION. COOLER AND DRIER AIRMASS MID WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
MESOSCALE UPDATE...
945 PM UPDATE...

STILL A SVR THREAT...MAINLY LOW TOPPED ROTATING CELLS FOR THE NEXT
HR OR TWO. COVERAGE OF CONVECTION SCT AND MAINLY CONFINED IN N
MTNS AND ACRSS NE KY/SE OH ON BKN LINE AHEAD OF THE FRONT.

PREVIOUS DISCUSSION BELOW...
OVERNIGHT...VIGOROUS UPPER LOW CONTINUES TO DIG E/SE-WARD ACROSS
THE CENTRAL GREAT LAKES TOWARDS THE EASTERN GREAT LAKES AREA BY
12Z MON...WITH LARGE SCALE FORCING FOR DESCENT OVERSPREADING THE
FORECAST AREA BY AND AFTER 06Z MON. ASSOC SURFACE COLD FRONT WILL
PUSH ACROSS FROM WEST TO EAST ROUGHLY BTWN 02Z-06Z WITH ONLY A
SUBTLE WIND SHIFT. STILL EXPECTING THE BULK OF THE ORGANIZED
CONVECTION TO PUSH EASTWARD BY THE 00Z MON TIME FRAME...BUT WILL
LAG AT LEAST CHANCE POPS AHEAD OF THE FRONT ITSELF. SOME STORMS IN
FACT GOING UP JUST EAST OF CHICAGO AT THIS TIME...WELL BEHIND THE
MAIN CLUSTER IN CENTRAL OH. GENERAL FORECAST IS ON TRACK
HOWEVER...WITH ONLY MINOR MAINLY COSMETIC ADJUSTMENTS. STILL HAVE
MUCH OF THE PRECIP ENDING BTWN 06Z-12Z BUT ALLOW FOR INCREASED
POPS AS THE DAY PROGRESSES MONDAY WITH A SECONDARY PUSH OF COOLER
AIR POST-TROUGH WITH A RIPPLE MOVING THROUGH THE BACKSIDE ON
NORTHWEST FLOW ALOFT. MAX TEMPS IN THE MID 70S WITH PLENTY OF
CLOUD COVER STILL APPEAR ON TRACK.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A SECONDARY COLD FRONT SLIDES FROM THE NORTHWEST WITH ANOTHER
REINFORCING BATCH OF SHOWERS AND STORMS IN COOLER AIR ALOFT MONDAY
EVENING.

A COOLER AIRMASS WILL MOVE OUR WAY UNDER NORTHERLY FLOW TO PRODUCE
FRESHER TEMPERATURES...GENERALLY IN THE MID TO LOW 70S
LOWLANDS...RANGING TO THE LOWER 60S HIGHER ELEVATIONS. MODELS SHOW
H850 TEMPERATURES DROPPING INTO THE UPPER SINGLE DIGITS UNDER WEAK NORTH
NORTHWEST FLOW.

BROAD HIGH PRESSURE...EXTENDING FROM THE NORTHERN PLAINS...EAST
SOUTHEAST INTO THE OH VALLEY AND WV...WILL PROVIDE DRY AND COOLER
THAN NORMAL TEMPERATURES THROUGH THE PERIOD. HOWEVER...H5 CHARTS
SUGGEST ADDITIONAL WEAK SHORTWAVES IN THE PERIPHERY OF THE MAIN
STRONG UPPER LEVEL LOW WAY NORTH OVER CANADA.

USED THE BIAS CORRECTED CONSENSUS MOS FOR TEMPERATURES THROUGH THE
PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE CONTINUES IN CONTROL THROUGH THE END OF THE WEEK...WITH
NEAR NORMAL TEMPERATURES.

USED HPC GUIDANCE FOR MOST PART OF THE FORECAST ELEMENTS THROUGH
THE PERIOD.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
ISOLATED TO SCATTERED STRONG CONVECTION MOVING THROUGH WITH IFR
CONDITIONS FOR ANY TERMINAL THAT TAKES A HIT THRU 03Z.

AFTER 03Z...MVFR CEILINGS GRADUALLY SPREADING SOUTHEASTWARD FROM
OHIO...ASSOCIATED WITH COLD ADVECTION AND LOW LEVEL MOISTURE WHICH
MAY RESULT IN CONTINUED SCATTERED LIGHT SHOWERS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: LOW

ALTERNATE SCENARIOS: TIMING...COVERAGE...AND SEVERITY OF
THUNDERSTORMS TONIGHT MAY VARY...AS WELL AS ONSET OF MVFR CEILINGS
TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  MON 07/28/14
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    M    M    M    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    M    L    H    H    H    H    L    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    H    M    H    H

AFTER 00Z TUESDAY...
NO SIGNIFICANT IFR CONDITIONS EXPECTED.

&&

.HYDROLOGY...
A SERIES OF UPPER LEVEL DISTURBANCES AHEAD OF A COLD FRONT MAY
PRODUCE AREAS OF HEAVY RAINFALL TODAY AND EARLY TONIGHT. AMPLE
MOISTURE IN THE LOW LEVELS AND STRONG FORCING ALOFT CAN BE CONDUCIVE
TO FLASH FLOODING. THIS SCENARIO COULD PRODUCE FLASH FLOODING OF
STREETS...CREEKS...SMALL STREAMS AND LOW LYING AREAS WITH REPETITIVE
SHOWERS OR STORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT
TONIGHT THROUGH LATE SUNDAY NIGHT FOR OUR ENTIRE CWA.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/50
NEAR TERM...50/30
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...30
Hazardous weather outlook, Jul 27, 1:51 PM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
151 PM EDT SUN JUL 27 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-016>020-028>032-
039-040-047-281800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH-
151 PM EDT SUN JUL 27 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. STRONG DAMAGING WINDS...AND LARGE
HAIL...WILL BE THE MAIN HAZARDS. HOWEVER...A TORNADO THREAT EXISTS
AS WELL...PRIMARILY FOR SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST
CENTRAL AND SOUTHWESTERN PORTIONS OF WEST VIRGINIA...AND EXTREME
SOUTHWESTERN VIRGINIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ013>015-024>027-033>038-046-281800-
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
151 PM EDT SUN JUL 27 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. STRONG DAMAGING WINDS...AND LARGE
HAIL...WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ003-004-281800-
DICKENSON-BUCHANAN-
151 PM EDT SUN JUL 27 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 445 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TODAY. STRONG DAMAGING WINDS...AND LARGE HAIL...WILL BE THE MAIN
HAZARDS. HOWEVER...A TORNADO THREAT EXISTS AS WELL...PRIMARILY FOR
SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST CENTRAL AND
SOUTHWESTERN PORTIONS OF WEST VIRGINIA...AND EXTREME SOUTHWESTERN
VIRGINIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 27, 9:12 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     MAXWELL                 39.35N  81.14W
07/27/2014                   PLEASANTS          WV   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. MULTIPLE TREES BLOCKING
            TURKEY RUN OFF RT 16. CREWS ARE STILL ATTEMPTING TO
            CLEAR THE ROADS.

&&

EVENT NUMBER RLX1401112

LZ
Local storm report, Jul 27, 9:21 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HEAVY RAIN       PHILIPPI                39.15N  80.04W
07/27/2014  M1.00 INCH       BARBOUR            WV   TRAINED SPOTTER

            1 INCH OF RAIN FELL IN AN ESTIMATED 15-20 MINUTES. FROM
            A TRAINED SPOTTER.

&&

EVENT NUMBER RLX1401113

LZ
Special weather statement, Jul 27, 9:26 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
926 PM EDT SUN JUL 27 2014

WVZ047-280200-
RANDOLPH WV-
926 PM EDT SUN JUL 27 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN RANDOLPH COUNTY UNTIL 1000
PM EDT...

AT 925 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF ELKINS...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR GLADY AROUND 935 PM AND HARMAN AROUND 945 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3896 7935 3892 7937 3893 7944 3889 7946
      3889 7951 3884 7953 3878 7950 3873 7955
      3889 8006 3896 7998 3898 7989 3906 7987
      3910 7982 3909 7978 3904 7977 3898 7951

25
Local storm report, Jul 27, 9:41 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
941 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND DMG     1 E BELINGTON           39.02N  79.92W
07/27/2014                   BARBOUR            WV   911 CALL CENTER

            TREES DOWN ON AUDRA PARK STATE RD. 911 CENTER SAID
            TREES DOWN ALL OVER BARBOUR COUNTY.

&&

EVENT NUMBER RLX1401114

LZ
Local storm report, Jul 27, 9:50 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
950 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND DMG     AUDRA STATE PARK        39.04N  80.07W
07/27/2014                   BARBOUR            WV   PUBLIC

            TREES DOWN THROUGH AUDRA STATE PARK.

&&

EVENT NUMBER RLX1401115

LZ
Special weather statement, Jul 27, 9:56 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
956 PM EDT SUN JUL 27 2014

WVZ013>015-280215-
KANAWHA WV-LINCOLN WV-PUTNAM WV-
956 PM EDT SUN JUL 27 2014

...SPECIAL WEATHER STATEMENT FOR WESTERN KANAWHA...NORTHEASTERN
LINCOLN AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 1015 PM EDT...

AT 953 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF HAMLIN...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR TORNADO AROUND 1005 PM AND ALUM CREEK AROUND
1010 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
33 AND 50 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3837 8207 3838 8205 3844 8206 3842 8174
      3824 8180 3834 8207

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:08 PM EDTTornado WarningRLXRitchie22 min
Jul 27, 8:33 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Upshur27 min
Jul 27, 8:47 PM EDTTornado WarningRLXBarbour, Harrison, Lewis, Upshur28 min
Jul 27, 9:12 PM EDTFlash Flood WarningRLXBarbour, Doddridge, Harrison, Lewis3 hr
Jul 27, 9:26 PM EDTSpecial Weather StatementRLXRandolph34 min
Jul 27, 9:56 PM EDTSpecial Weather StatementRLXPutnam19 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.